MAUDE Adverse Event Report: APPLIED MEDICAL RESOURCES CFR73, 12X100 KII OPT ADVFIX 6/BX; GCJ

APPLIED MEDICAL RESOURCES CFR73, 12X100 KII OPT ADVFIX 6/BX; GCJ
Model Number 21
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/19/2015
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The event product was returned to applied medical for evaluation.Upon inspection, engineering noted damage to internal rubber components of the seal.The likely root cause of the damage to the seal is an instrument.Applied medical's instructions for use states that "extra care should be used when inserting angular and asymmetrical instruments, such as 'j' hooks and clip appliers.All instruments should be centered axially when inserted through the seal to prevent tearing." applied medical will continue to monitor its vigilance system for trends and take appropriate actions, as necessary, to ensure the performance and safety of its products.This report is being filed as a result of a re-review of applied medical complaints received between june 1, 2014 and may 31, 2016.This retrospective review was associated with a quality management system (qms) compliance action plan developed and presented to fda to address an april 10, 2015 warning letter.Applied medical has revised its mdr reporting criteria to be more conservative and has improved complaint handling and mdr reporting processes.The reviews ensured that recent reportable events were appropriately identified and reported to the designated regulatory authority(ies).This report, which represents the initial and final reports combined, is being submitted based on the findings of that retrospective review.In accordance with 21 cfr 803.56, if additional information is obtained which was not known or was not available when this report was submitted, then a supplemental report will be submitted to the fda.
 
Event or Problem Description
Gs surgery for liver /cholecyst/pancreas - "this is a complaint from the market.Administrative no.(b)(4).The event unit and two sheets of tyvek will be returned to amr.No credit or replacement is needed as model # and lot # cannot be identified.Please refer to the investigation sheet for complaint." complaint sheet - "the septum was damaged when an echo probe was inserted/withdrawn into/from the seal and the fragment fell inside the body.Combined instruments: echo probe, 10 mm rigid endoscope, powered echelon, harmonic ace+, ligasure blunt, ligasure maryland, grasper, dissector, scissors, and needle driver~ procedure: gs surgery for liver/cholecyst/pancreas.The event unit and two sheets of tyvek were returned to olympus.One of the tyvek sheets showed the model # of cfr73 with lot # of 1251017.The other sheet showed the model # of cfs22 and the lot # of 1247889.Olympus was unable to identify which model / lot #s are correct,thus would like amr to review the manufacturing records for the both lots, no credit or replacement is needed.Upon visual inspection,the ddb was found to have a cut.The septum was torn and one of the shields stuck out or the tear, the septum appeared to have no missing portion and no fragments were sent to olympus.The unit will be returned to amr for further evaluation.Admin#(b)(4)." patient status - no patient injury.

Brand Name
CFR73, 12X100 KII OPT ADVFIX 6/BX
Common Device Name
GCJ
Manufacturer (Section D)
APPLIED MEDICAL RESOURCES
22872 avenida empresa
rancho santa margarita CA 92688
MDR Report Key6370916
Report Number2027111-2017-01437
Device Sequence Number769055
Product Code GCJ
UDI-Device Identifier00607915119898
UDI-Public(01)00607915119898(17)180715(30)01(10)1251017
Combination Product (Y/N)N
PMA/510(K) Number
21
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 03/01/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date07/15/2018
Device Model Number21
Device Catalogue Number21
Device Lot Number1251017
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/10/2015
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/29/2015
Initial Report FDA Received Date03/01/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ECHO PROBE, 10 MM RIGID ENDOSCOPE, POWERED ECHELON